Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 30, NWS Eureka, CA

April 4, 2020

NWS Eureka, CA issued this small craft advisory at Apr 4, 2020, 9:54 PM PDT. It took effect at Apr 4, 2020, 10:00 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2020, 9:54 PM PDT (04:54 UTC)
In effect from
Apr 4, 2020, 10:00 PM PDT
Expired
Apr 5, 2020, 3:00 AM PDT
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

014 
WHUS76 KEKA 050454
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
954 PM PDT Sat Apr 4 2020

PZZ450-470-051000-
/O.NEW.KEKA.SC.Y.0030.200405T0500Z-200405T1000Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
954 PM PDT Sat Apr 4 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts to around 30 kt 
  and seas 5 to 7 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
029 
WHUS76 KEKA 050945
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
245 AM PDT Sun Apr 5 2020

PZZ450-470-051045-
/O.EXP.KEKA.SC.Y.0030.000000T0000Z-200405T1000Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
245 AM PDT Sun Apr 5 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 2:38 PM PDT, 7 hours 16 minutes earlier.

Area forecast discussion, Apr 4, 2:38 PM PDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
238 PM PDT Sat Apr 4 2020

.SYNOPSIS...Numerous showers will occur across the region through
Monday. Heavy snow will be likely across portions of the interior
mountains, while small hail and an isolated thunderstorm will be
possible elsewhere. Drier and warmer weather is then expected
during middle to later portions of next week.

&&

.DISCUSSION...An upper disturbance was progressing east across
NWRN CA this afternoon. A shield of stratiform precipitation
spreading across a cold antecedent airmass located over Trinity
County led to a period of snow at elevations as low as 2000 feet.
Model guidance indicates snow levels will rise to the 3000-4000
foot level this evening, which will confine snowfall to the higher
peaks and ridges located across the interior. Impactful snowfall
accumulations are expected at Scott Mountain Summit on HWY 3,
portions of HWY 36 in southern Trinity County, and possibly
Oregon Mountain on HWY 299. Thus, the inherited winter storm
warning has been expanded to include portions of southern Trinity,
and is now valid for elevations above 3000 feet through 11 PM
Sunday.

Current water vapor imagery shows a second upper trough digging
southward across the NERN PAC. That trough will evolve into a
closed upper low during the next 24 hours as it approaches coastal
NW CA. Cooling midlevel temperatures will aid in steepening lapse
rates and increase CAPE values modestly. In addition, forecast
soundings indicate EL temperatures will fall below -20C during
part of Sunday morning and afternoon. Thus, isolated thunderstorms
will be possible along with hail showers over the coast and
interior areas.

Otherwise, the upper low is forecast to move south and east of the
region during the first half of next week. Wrap around showers may
initially impact NRN CA during Monday, but a drier more subsident
synoptic regime will set in by mid week resulting in near zero
precipitation chances and highs in the 60s and 70s during the
second half of the week.

JMG

&&

.AVIATION...Widespread MVFR occurred at coastal terminals, with
periods of IFR at KUKI for much of the day as an upper level low
moves overhead. Modest instability and forcing associated with
this feature will continue the slight chance of thundertorms in
the vicinity of each of the main terminals through the course of
the afternoon. A second round of steadier rain will move into the
area overnight with the next frontal boundary, bringing low-end
MVFR and perhaps IFR conditions to KCEC and KACV around 09z and
KUKI around 12z. The potential for wind shear is present at KACV
and more so at KCEC early Sunday morning with the next frontal
system, however at this time the near surface southerly winds are
forecast to be strong enough to leave WS out of the TAFS. The wind
forecast should be monitored. There is also remaining uncertainty
on the timing of the wind shift from a westerly direction in the
15Z-18Z period. CB/JW

&&

.MARINE...Winds have relaxed somewhat in the wake of a surface
frontal boundary. However, slight strengthening will occur
tonight into Sunday morning as a second surface wave approaches
the Redwood Coast. Winds will then weaken out of the west-
northwest during Sunday afternoon. The most notable wave group
during the short term period will be a modest westerly swell
moving through the waters tonight through Monday at around 6 feet
at 9 seconds. A stronger northerly wind regime then appears likely
over the coastal waters from mid to late next week as high
pressure builds offshore.

CB/JMG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 11 PM PDT Sunday for CAZ107-108.

NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 4, 2:15 PM PDT, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
215 PM PDT Sat Apr 4 2020

CAZ101>106-109>115-052115-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake County-Southern Lake County-
215 PM PDT Sat Apr 4 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Hail showers and isolated thunderstorms are possible this afternoon.

Snow levels will vary between 3000 and 5000 feet.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hail showers and isolated thunderstorms are possible during Sunday
afternoon.

Snow levels will vary between 3000 and 5000 feet.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-052115-
Northern Trinity-Southern Trinity-
215 PM PDT Sat Apr 4 2020

...WINTER STORM WARNING IN EFFECT UNTIL 11 PM PDT SUNDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Winter Storm Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A Winter Storm Warning is in effect through 11 PM Sunday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 4, 5:15 PM PDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
515 PM PDT SAT APR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HEAVY RAIN       1 S RICHARDSON GROVE    40.00N 123.78W
04/04/2020  U0.25 INCH       HUMBOLDT           CA   LAW ENFORCEMENT

            CHP REPORTS WATER IS HELPING TO PUSH SMALL
            ROCKS ONTO HIGHWAY 101. RAINFALL AMOUNT
            UNKNOWN.

&&

JAW

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:42 AM PDTFreeze WatchEKALake, Mendocino7 hr
Apr 5, 10:21 AM PDTFrost AdvisoryEKADel Norte, Humboldt, Mendocino22 hr
Apr 5, 10:21 AM PDTFreeze WarningEKALake, Mendocino22 hr
Apr 5, 1:21 PM PDTSmall Craft AdvisoryEKA6 hr
Apr 5, 1:21 PM PDTSmall Craft AdvisoryEKA12 days

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.